MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DQX WIRE, GUIDE, CATHETER

COOK VANDERGRIFT INC LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DQX WIRE, GUIDE, CATHETER
Model Number G26550
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicated the information is unknown, unchanged, or unavailable.The event is currently under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.G5 ¿ pma/510(k): k170298.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As initially reported to customer relations: a 74-year-old male patient underwent a lead extraction/heart procedure in which the lead extraction liberator beacon tip locking stylet, g26550, was used.The electrode is debrided from the pacemaker bag, the stylet wires are introduced to release fixation and verify patency, the connector is cut and the liberator guide is introduced, making sure that it reaches the distal tip of the electrode by means of fluoroscopy.Upon reaching the most distal part of the electrode, the spikes are released from the guide.Due to the traction inferred at the moment of releasing, it is separated from the extensor of the same, bringing the external lumen of the guide, leaving the inner part of the liberator inside the cable and the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return and the lot of the device was unknown, however the device was returned and lot was known.D4 - model: g26550.E3 - occupation: sub director.G5 ¿ pma/510(k): k170298.The event is currently under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As initially reported to customer relations: a 74-year-old male patient underwent a lead extraction/ heart procedure in which the lead extraction liberator beacon tip locking stylet, (b)(6), was used.The electrode is debrided from the pacemaker bag, the stylet wires are introduced to release fixation and verify patency, the connector is cut and the liberator guide is introduced, making sure that it reaches the distal tip of the electrode by means of fluoroscopy.Upon reaching the most distal part of the electrode, the spikes are released from the guide.Due to the traction inferred at the moment of releasing, it is separated from the extensor of the same, bringing the external lumen of the guide, leaving the inner part of the liberator inside the cable and the patient.
 
Additional Manufacturer Narrative
The udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return and the lot of the device was unknown, however the device was returned and the lot was known.E3 - occupation: sub director.G5 ¿ pma/510(k): k170298.One liberator that was in multiple pieces was returned on this complaint.There was no latch pin or activation piece returned on this complaint, but there was a lead that was returned on this complaint as well.The customer complaint/event that was entered and reported within trackwise: "inner part of the liberator inside the cable and the patient." the quality assurance department performed an investigation / evaluation on the returned pieces/device.Visually the device appeared to have been returned cleaned/decontaminated prior to returning.The device was in a style that the handle was wrapped up.Visually the wire was broken after the handle solder.This may have been from excessive pulling and appears to have tensile failure that may have caused the break.The device history record (dhr) was reviewed.There were no signs that the device was nonconforming or that the device was not manufactured to current specifications.This complaint mode will be tracked, trended and monitored in cvi complaint handling and post market surveillance procedures.A risk assessment will be performed within the complaint summary tab of trackwise.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer (Section G)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer Contact
timothy vogel
1186 montgomery lane
vandergrift, PA 15690
7248458621
MDR Report Key19980324
Report Number2522007-2024-00026
Device Sequence Number2846787
Product Code DQX
UDI-Device Identifier10827002265506
UDI-Public(01)10827002265506(17)270331(10)N203954
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG26550
Device Catalogue NumberLR-OFA01
Device Lot NumberN203954
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
08/27/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date09/09/2024
10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexMale